MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820220
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty was encountered.The target lesion was located in the mildly tortuous left anterior descending artery.After pre-dilation, a 2.25 x 20mm synergy xd drug-eluting stent was advanced for treatment.The device was inflated and the stent was expanded at 11 atmospheres.When the stent was expanded, the indeflator was released to deflate the balloon.However, it was noticed that the balloon did not deflate.Several attempts were made to reinflate and deflate the balloon as to try to release the balloon from the stent.The doctor rotated and pulled the catheter in an attempt to dislodge the balloon from the stent with success.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a synergy xd mr us 2.25 x 20mm stent delivery system was returned for analysis without the stent and with a stopcock valve attached to the manifold.Stent was not returned as it was positioned and deployed at the lesion site.The balloon cones were reviewed, and the balloon appeared in a partially inflated state with clear hard liquid noted inside and crimp markings evident on the balloon wall.The balloon folds were partially opened and not fully flattened.A visual and microscopic examination of the bumper tip showed distal tip damage.A visual and tactile examination of the hypotube found no issues.The manifold and hub visual examination found no issues.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues.The device was placed in water bath overnight for soaking pre-inflation test due dried liquid inside.Following soaking, the device was loaded onto a 0.014" guide wire and loaded into a test guide catheter without issue.The balloon was inflated with no issues and balloon folds clearly flattened following test deflation.Vacuum was pulled and the balloon deflated in 08 seconds with no issues.The encore inflation device was verified before and after use.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11163720
Report Number2134265-2021-00116
Device Sequence Number19043979
Product Code NIQ
UDI-Device Identifier08714729980735
UDI-Public08714729980735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model NumberH7493941820220
Device Lot Number0025600473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1